My kid's doctor prescribe it, but is coming in powder and hard to dissolved, stills hard as small sand's stones. Even to remove from the glass I have to leave it for a while into warm water, but stills hard as pieces of sand stones. It is possible this is the reason my kid got kidney stones?
It comes in capsules. If you cant find it in capsules, you can get unfilled capsules at the healthfood store and fill your own. I dont think this would cause kidney stones. At least not in the sense you are thinking. Kidney stones form when there is a decrease in urine volume and/or an excess of stone-forming substances in the urine. The most common type of kidney stone contains calcium in combination with either oxalate or phosphate. About 75% of kidney stones are calcium stones. Other chemical compounds that can form stones in the urinary tract include uric acid, magnesium ammonium phosphate (which forms struvite stones; see below), and the amino acid cystine.
Dehydration from reduced fluid intake or strenuous exercise without adequate fluid replacement increases the risk of kidney stones. Obstruction to the flow of urine can also lead to stone formation. In this regard, climate may be a risk factor for kidney stone development, since residents of hot and dry areas are more likely to become dehydrated and susceptible to stone formation.
Kidney stones can also result from infection in the urinary tract; these are known as struvite or infection stones. Metabolic abnormalities, including inherited disorders of metabolism, can alter the composition of the urine and increase an individual's risk of stone formation.
A number of different medical conditions can lead to an increased risk for developing kidney stones:
•Gout results in chronically increased amount of uric acid in the blood and urine and can lead to the formation of uric acid stones.
•Hypercalciuria (high calcium in the urine), another inherited condition, causes stones in more than half of cases. In this condition, too much calcium is absorbed from food and excreted into the urine, where it may form calcium phosphate or calcium oxalate stones.
•Other conditions associated with an increased risk of kidney stones include hyperparathyroidism, kidney diseases such as renal tubular acidosis, and other inherited metabolic conditions, including cystinuria and hyperoxaluria.
•Chronic diseases such as diabetes and high blood pressure (hypertension) are also associated with an increased risk of developing kidney stones.
•People with inflammatory bowel disease are also more likely to develop kidney stones.
•Those who have undergone intestinal bypass or ostomy surgery are also at increased risk for kidney stones.
•Some medications also raise the risk of kidney stones. These medications include some diuretics, calcium-containing antacids, and the protease inhibitor indinavir (Crixivan), a drug used to treat HIV infection.
•Dietary factors and practices may increase the risk of stone formation in susceptible individuals. In particular, inadequate fluid intake predisposes to dehydration, which is a major risk factor for stone formation. Other dietary practices that may increase an individual's risk of forming kidney stones include a high intake of animal protein, a high-salt diet, excessive sugar consumption, excessive vitamin D supplementation, and possible excessive intake of oxalate-containing foods such as spinach. Interestingly, low levels of dietary calcium intake may alter the calcium-oxalate balance and result in the increased excretion of oxalate and a propensity to form oxalate stones.
Since tryptophan IS an amino acid which is a precursor to protein, this may have been the cause of the kidney stones but not because the stuff doesnt dissolve.
I can only find Trytophan in pills and capsules. Although perhaps since it is a child they did give you powder.
Any pieces that will not dissolve will not ever leave the intestines so could not cause kidney stones nor is there any medical evidence that trytophan could cause kidney stones.
You could try mixing the trytophan with something that your child likes to eat like a small amount of applesauce or pudding to make it easier to give then just make sure your child has enough to drink after.
Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Apr 2010 • 2 answers
Updated 28 Nov 2010 • 1 answer
Updated 22 Oct 2011 • 1 answer
Updated 16 Jul 2013 • 1 answer
Taking lexapro and protein powder(contains l tryptophan). Is this going to cause serotonin syndrome?
Updated 29 Aug 2013 • 3 answers